News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: inflamation of the lining of the lungs


 klembott - Thu Oct 13, 2005 10:26 pm

10 months ago I started having pain in my right side (the location varried and the pain was random).
Three weeks ago, this pain became constant, extremely painful, and stemmed from behind me lower ribs to my pelvic bone.
I spent 15 hours in the ER, went through CAT scan, ultra sound, blood testing, and a pelvic exam. They discharged me with "back pain".
I went to my physician a couple days later and he diagnosed me with what he called "Mycoplasm" said it was inflamation of the lining of the lungs.
He perscribed me Doxycyline.
I took the medication for a day and then woke up in the middle of sleep with intense pain in my chest. It felt like a huge ball was rolling from my lower sternum area up to my throat. For 2 hours it was the worst pain I have ever felt. I would normally go to the ER, but I don't have insurance. The pain has lessened a bit, but still really hurts when I breath and I can't eat because of the pain. I haven't been able to get a hold of my doctor because he is on vacation.

Do you think this is serious enough to go to the ER? Also, any medical suggestions would be greatly appreciated. Thank you for your time!
 Dr. A. De la Guerra - Thu Oct 13, 2005 11:56 pm

User avatar Hi klembott,

The type of pain you describe seems to be substernal burning (heartburn) occurring most often after meals, and aggravated by lying down, bending over, or lifting objects.

Doxycicline might be the origin of your heartburn, sometimes it may cause esophagitis and gastritis. I suggest you take the medication with food or milk and at least 2 hours before going to bed. Otherwise you may ask your doctor to change the prescription.
 klembott - Fri Oct 14, 2005 12:08 am

Thank you so much for the information! I'll try your suggestions.
 Dr. A. De la Guerra - Fri Oct 14, 2005 4:51 pm

User avatar You are welcome, just something else I forgot, drink 1 or 2 glasses of water after you take the medication, sometimes it stays in the esophagus.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here